Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 167, NWS San Francisco Bay Area, CA

August 11, 2016

NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 11, 2016, 8:43 AM PDT. It took effect at Aug 11, 2016, 3:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 11, 2016, 8:43 AM PDT (15:43 UTC)
In effect from
Aug 11, 2016, 3:00 PM PDT
Expired
Aug 11, 2016, 11:00 PM PDT
In force
8 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

495 
WHUS76 KMTR 111543
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
843 AM PDT THU AUG 11 2016


PZZ530-112345-
/O.NEW.KMTR.SC.Y.0167.160811T2200Z-160812T0600Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
843 AM PDT THU AUG 11 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

* WINDS: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE
  PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE
  DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
682 
WHUS76 KMTR 112126
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
226 PM PDT THU AUG 11 2016


PZZ530-120530-
/O.CON.KMTR.SC.Y.0167.160811T2200Z-160812T0600Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
226 PM PDT THU AUG 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE
  PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE
  DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
579 
WHUS76 KMTR 120348
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
848 PM PDT THU AUG 11 2016


PZZ530-120600-
/O.CON.KMTR.SC.Y.0167.000000T0000Z-160812T0600Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
848 PM PDT THU AUG 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 11, 4:57 AM PDT, 3 hours 46 minutes earlier.

Area forecast discussion, Aug 11, 4:57 AM PDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
457 AM PDT THU AUG 11 2016

.SYNOPSIS...A warming trend is expected as high pressure builds
over the west. Degraded air quality is forecast for portions of
the district today and through the remainder of the week as weak
southerly winds aloft spread smoke from the Soberanes Fire
northward.

&&

.DISCUSSION...as of 2:42 AM PDT Thursday...The marine layer depth
is slightly more compressed compared to yesterday at this time,
and is now just under 2000 feet per the latest Fort Ord profiler
image. Satellite fog product showing low clouds have filled into
inland valleys already, although the Half Moon Bay observation is
the only one with a visibility restriction, only 2 1/2 miles at
this hour.

Warmer temperatures are expected beginning today, and mainly
across the inland areas as high pressure aloft builds over the
west. Slight warming is expected today with more robust warming by
Friday and Saturday as the upper ridge axis moves over the state.
By the weekend, highs inland will be in the 90s with warmest
spots in triple digits.

After the weekend, medium range models indicate weak upper level
disturbances moving across the west. This is expected to level off
the high temperatures somewhat, but no huge changes through the
rest of the week.

&&

.AVIATION...as of 04:55 AM PDT Thursday...For 12Z TAFS. Low
ceilings between 300FT to 1000FT continue to impact much of the
region this morning with a marine layer of around 2000FT in depth.
Those terminals not currently under low ceilings may see brief
development through about 16Z. Ceilings are expected to lift
slightly after sunrise and burn-off around 18Z for most locations.
While winds speeds remain light and variable this morning, should
see a slight increase in onshore flow by early this afternoon
region-wide. Low clouds likely to return over area terminals again
late this evening and persist into Friday morning.

Vicinity of KSFO...MVFR/IFR CIGS impacting the Bay Area
terminals this morning with generally light north to northwest
winds. Clearing is expected between 18Z-19Z with an increase in
onshore winds to around 10 KT that will persist through the
evening. High confidence.

SFO Bridge Approach...Low CIGS forecast to scatter around around
17Z. Otherwise, similar to KSFO.

Monterey Bay Terminals...IFR/LIFR CIGS will prevail through the
morning before lifting slightly around 17Z. Some clearing is
possible by 20Z-22Z, yet low clouds may again linger over KMRY
through the day. Light and variable winds will become onshore and
increase to around 10KT this afternoon. Low clouds likely will
return tonight along with light winds and persist into Friday
morning.

&&

.MARINE...as of 04:55 AM PDT Thursday...Generally light winds and
gentle seas will prevail across the coastal waters through the
upcoming weekend as high pressure builds over the region. Locally
stronger and occasionally gusty winds will be possible over the
San Francisco Bay and West Delta, especially during the afternoon
hours.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...None.

PUBLIC FORECAST: Sims
AVIATION: RGass
MARINE: RGass

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.